Alert archive / North Dakota / Tornado Warnings in 2009
Tornado Warning 37, NWS Bismarck, ND
NWS Bismarck, ND issued this tornado warning at Jul 8, 2009, 7:19 PM MDT for Billings County, Dunn County, Stark County, North Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2009, 7:19 PM MDT (01:19 UTC)
- Expired
- Jul 8, 2009, 7:45 PM MDT
- In force
- 26 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Billings County, ND, Dunn County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 182 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 2:20 PM MDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.3 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 478 J/kg
- Mixed-layer CIN
- -206 J/kg
- Mixed-layer LCL
- 1577 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KBIS 090119 TORBIS NDC007-025-089-090145- /O.NEW.KBIS.TO.W.0037.090709T0119Z-090709T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BISMARCK ND 719 PM MDT WED JUL 8 2009 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * TORNADO WARNING FOR... CENTRAL BILLINGS COUNTY IN SOUTHWEST NORTH DAKOTA... SOUTHWESTERN DUNN COUNTY IN SOUTHWEST NORTH DAKOTA... NORTHWESTERN STARK COUNTY IN SOUTHWEST NORTH DAKOTA... * UNTIL 745 PM MDT * AT 718 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED NEAR FRYBURG...OR 23 MILES WEST OF DICKINSON... AND MOVING NORTHEAST AT 25 MPH. * THIS TORNADIC STORM WILL BE NEAR... BELFIELD AROUND 730 PM MDT. SOUTH HEART AROUND 745 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A STURDY SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 4717 10306 4682 10283 4676 10332 4690 10342 TIME...MOT...LOC 0120Z 243DEG 21KT 4685 10327 $$ PJA
2 follow-up statements
000 WWUS53 KBIS 090129 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 829 PM CDT WED JUL 8 2009 NDC007-025-089-090145- /O.CON.KBIS.TO.W.0037.000000T0000Z-090709T0145Z/ BILLINGS ND-STARK ND-DUNN ND- 729 PM MDT WED JUL 8 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR SOUTHWESTERN DUNN...NORTHWESTERN STARK AND EASTERN BILLINGS COUNTIES... AT 728 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A POSSIBLE TORNADO. THIS TORNADO WAS LOCATED NEAR BELFIELD...OR 18 MILES WEST OF DICKINSON...MOVING EAST AT 25 MPH. THOSE IN AND BETWEEN BELFIELD AND SOUTH HEART SHOULD TAKE IMMEDIATE SHELTER. THE TORNADO WILL BE NEAR... SOUTH HEART AROUND 745 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE... LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. && LAT...LON 4693 10337 4717 10306 4682 10283 4676 10332 TIME...MOT...LOC 0128Z 248DEG 21KT 4686 10317 $$ PJA
000 WWUS53 KBIS 090145 SVSBIS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 845 PM CDT WED JUL 8 2009 NDC007-025-089-090156- /O.EXP.KBIS.TO.W.0037.000000T0000Z-090709T0145Z/ BILLINGS ND-STARK ND-DUNN ND- 745 PM MDT WED JUL 8 2009 ...THE TORNADO WARNING FOR SOUTHWESTERN DUNN...NORTHWESTERN STARK AND EASTERN BILLINGS COUNTIES EXPIRES AT 745 PM MDT... LAT...LON 4693 10337 4717 10306 4682 10283 4676 10332 TIME...MOT...LOC 0129Z 248DEG 21KT 4686 10316 $$ PJA
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this tornado warning went out at Jul 8, 1:08 PM MDT, 6 hours 11 minutes earlier.
Area forecast discussion, Jul 8, 1:08 PM MDT, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 208 PM CDT WED JUL 8 2009 .SHORT TERM... THE MAIN FORECASTING PROBLEM TODAY IS THE DEVELOPING SEVERE WEATHER OUTBREAK FOR NORTH DAKOTA. IN THE INTEREST OF TIME...WILL KEEP THINGS BRIEF. A STRONG JET STREAK IS NOSING INTO SOUTHEASTERN MONTANA CURRENTLY...AND DEEPENING LOW PRESSURE AT THE SURFACE OVER THE SAME REGION IS FORECAST TO TREK EAST-NORTHEASTWARD THIS EVENING. THE ASSOCIATED WARM FRONT STRETCHES ACROSS NORTHWESTERN SOUTH DAKOTA INTO EASTERN SOUTH DAKOTA. WINDS NORTH OF THE FRONT ARE QUITE BACKED...CAUSING HODOGRAPHS FAVORABLE FOR SUPERCELLS AND TORNADOES. THIS WILL ESPECIALLY BE TRUE OVER SOUTHWESTERN NORTH DAKOTA...WHERE LOW LEVEL CAPE MAY BE LARGER DUE TO SIGNIFICANT SOLAR HEATING PRIOR TO ONSET OF CONVECTION. FURTHER EAST...THE SHEAR SHOULD BE IN PLACE...BUT THE DYNAMICAL SUPPORT MAY NOT ARRIVE UNTIL AFTER THE SUN BEGINS SETTING...CAUSING STORMS TO BECOME SLIGHTLY ELEVATED AND REDUCING TORNADO THREAT. THE BEST CHANCE FOR TORNADOES WILL BE WITH ISOLATED SUPERCELLS THAT FORM AHEAD OF THE LINEAR CONVECTIVE COMPLEX. SO...THE EVENT STARTS IN THE SOUTHWEST WITH THE THREAT OF ISOLATED TORNADOES...HAIL TO BASEBALL SIZE...AND WINDS IN EXCESS OF 60 MPH SOME TIME BETWEEN 4 AND 7 PM CDT. THEN...THE LINE SHOULD MOVE EASTWARD AND TRANSITION TO MORE OF A LARGE HAIL AND DESTRUCTIVE WIND EVENT...WHERE DESTRUCTIVE WINDS WOULD BE IN EXCESS OF 70 MPH. THEREAFTER...WINDS MAY REACH ADVISORY CRITERIA BEHIND THE FRONT ON THURSDAY. GRIDS INDICATE WINDS JUST BELOW THAT...SO THE SITUATION WILL HAVE TO BE EXAMINED CLOSER EARLY THURSDAY MORNING. .LONG TERM...MONDAY THROUGH FRIDAY... FAST...NORTHWEST FLOW EAST OF THE BUILDING UPPER LEVEL RIDGE AXIS IS FORECAST ACROSS THE CWA SUNDAY AND INTO MONDAY. MINOR SHORTWAVES ARE POSSIBLE WITHIN THE THIS FLOW WITH LOW PREDICTABILITY AND WILL LEAVE PRECIPITATION OUT FOR NOW ON SUNDAY. 12 UTC GFS IS STILL FASTER THAN THE 00 UTC ECMWF IN THE PROPAGATION OF THE PACIFIC NORTHWEST WAVE LATE MONDAY AND INTO TUESDAY. HOWEVER...A HEAVY RAIN AND/OR A SEVERE WEATHER EVENT APPEARS POSSIBLE WITH THIS WAVE ON TUESDAY. NEAR TO SLIGHTLY BELOW CLIMATOLOGY TEMPERATURES ARE FORECAST. && .AVIATION... SURFACE COLD FRONT NEAR THE MONTANA BORDER WITH A WARM FRONT ACROSS WESTERN SOUTH DAKOTA WILL PROVIDE TO FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT LATE WEDNESDAY AFTERNOON AND INTO THE NIGHT. THUNDERSTORMS ARE FORECAST TO DEVELOP ACROSS SOUTHEASTERN MONTANA...NORTHEASTERN WYOMING AND SOUTHWEST NORTH DAKOTA LATE WEDNESDAY AFTERNOON...AND SPREAD EAST INTO THE EVENING AND OVERNIGHT. LARGE HAIL UP TO THE SIZE OF BASEBALLS...DAMAGING WINDS IN EXCESS OF 70 MPH AND TORNADOES ARE POSSIBLE WITH THESE SEVERE THUNDERSTORMS. A BOW ECHO IS LIKELY TO FORM ACROSS THE SOUTHERN HALF OF THE STATE IN THE EVENING AND MOVE INTO THE JAMES RIVER VALLEY AFTER MIDNIGHT. THIS BOW ECHO WILL LIKELY CONTAIN DAMAGING WINDS. PRECAUTIONS SHOULD BE TAKEN TO PROTECT PROPERTY. LOW LEVEL WIND SHEAR WILL ALSO BE A CONCERN IN JAMESTOWN AFTER MIDNIGHT WITH SOUTHEASTERLY WINDS OF 40 TO 45 KTS AT 2000 FEET AGL. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && SCHECK/PJA
Hazardous weather outlook, Jul 8, 2:54 PM MDT, 4 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 354 PM CDT WED JUL 8 2009 NDZ003-009>012-017>021-031>034-040>045-092100- RENVILLE-WILLIAMS-MOUNTRAIL-WARD-MCHENRY-MCKENZIE-DUNN-MERCER- OLIVER-MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX- 354 PM CDT WED JUL 8 2009 /254 PM MDT WED JUL 8 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 11 PM CDT. SEVERE THUNDERSTORMS ARE ANTICIPATED LATE THIS AFTERNOON THROUGH TONIGHT. A DEVELOPING LOW PRESSURE CENTER IN NORTHEASTERN WYOMING WILL STRENGTHEN AND MOVE EAST INTO SOUTH DAKOTA TONIGHT. A WARM FRONT SOUTH OF NORTH DAKOTA AND A COLD FRONT WEST OF NORTH DAKOTA WILL INITIATE SEVERE THUNDERSTORMS CAPABLE OF PRODUCING ISOLATED TORNADOES...LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN WESTERN AND SOUTHWESTERN NORTH DAKOTA LATER THIS AFTERNOON AND THEN RAPIDLY STRENGTHEN AND SPREAD NORTHEAST BY SUNSET. THESE THUNDERSTORMS WILL CONTINUE WELL AFTER MIDNIGHT BUT SHOULD BE EAST OF THE FORECAST AREA JUST BEFORE SUNRISE THURSDAY. ONE TO TWO INCHES OF RAIN CAN BE EXPECTED OVER MOST OF CENTRAL AND SOUTHERN NORTH DAKOTA. THE STORM PREDICTION CENTER CURRENTLY HAS NORTH DAKOTA IN A MODERATE RISK FOR SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY...ALTHOUGH WE ARE NOT EXPECTING THEM TO BE SEVERE AT THIS TIME. THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY THROUGH TUESDAY OF NEXT WEEK. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED THIS AFTERNOON AND EVENING IN THE WEST. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EITHER DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. NDZ001-002-004-005-013-022-023-025-035>037-046>048-050-051-092100- DIVIDE-BURKE-BOTTINEAU-ROLETTE-PIERCE-SHERIDAN-WELLS-FOSTER- BURLEIGH-KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 354 PM CDT WED JUL 8 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT SEVERE THUNDERSTORMS ARE ANTICIPATED THIS EVENING THROUGH TONIGHT. A DEVELOPING LOW PRESSURE CENTER IN NORTHEASTERN WYOMING WILL STRENGTHEN AND MOVE EAST INTO SOUTH DAKOTA TONIGHT. A WARM FRONT SOUTH OF NORTH DAKOTA AND A COLD FRONT WEST OF NORTH DAKOTA WILL BRING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...FREQUENT LIGHTNING...AND HEAVY RAINFALL. EXPECT SHOWERS AND THUNDERSTORMS TO DEVELOP IN WESTERN AND SOUTHWESTERN NORTH DAKOTA THIS AFTERNOON AND THEN RAPIDLY STRENGTHEN AND SPREAD NORTHEAST BY SUNSET. THESE THUNDERSTORMS WILL CONTINUE WELL AFTER MIDNIGHT BUT SHOULD BE EAST OF THE FORECAST AREA JUST BEFORE SUNRISE THURSDAY. ONE TO TWO INCHES OF RAIN CAN BE EXPECTED OVER MOST OF CENTRAL AND SOUTHERN NORTH DAKOTA. THE STORM PREDICTION CENTER CURRENTLY HAS NORTH DAKOTA IN A MODERATE RISK FOR SEVERE WEATHER...MAINLY FOR LARGE HAIL AND WINDS IN EXCESS OF 70 MPH LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR FRIDAY...ALTHOUGH WE ARE NOT EXPECTING THEM TO BE SEVERE AT THIS TIME. THERE IS A CHANCE FOR THUNDERSTORMS LATE MONDAY THROUGH TUESDAY OF NEXT WEEK. SOME OF THESE THUNDERSTORMS COULD BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED LATE THIS EVENING INTO TONIGHT ACROSS THE CENTRAL AND EAST. SPOTTERS ARE ENCOURAGED TO REPORT SEVERE WEATHER EITHER DIRECTLY TO THE NATIONAL WEATHER SERVICE OR TO LOCAL LAW ENFORCEMENT FOR RELAY TO THE NATIONAL WEATHER SERVICE. SCHECK
In the hours before
Local storm report, Jul 8, 5:06 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
606 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 3 E FORTUNA 48.91N 103.71W
07/08/2009 E1.50 INCH DIVIDE ND PUBLIC
LASTED ABOUT 8 MINUTES. GROUND IS COVERED
0531 PM HAIL FORTUNA 48.91N 103.78W
07/08/2009 E1.00 INCH DIVIDE ND TRAINED SPOTTER
COVERED GROUND
&&
AWOLF/SCHECKLocal storm report, Jul 8, 6:10 PM MDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
710 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TORNADO 10 NE SENTINEL BUTTE 47.02N 103.69W
07/08/2009 GOLDEN VALLEY ND FIRE DEPT/RESCUE
TORNADO ON GROUND. SIGHT OF TORNADO WAS LOST IN RAIN
SHAFT 3 MINUTES AFTER BEING SPOTTED.
&&
AWOLF/SCHECKLocal storm report, Jul 8, 6:27 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
727 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM FUNNEL CLOUD 8 NW RHAME 46.31N 103.77W
07/08/2009 SLOPE ND EMERGENCY MNGR
FUNNEL CLOUD SPOTTED BY EMERGENCY MANAGER
&&
AWOLF/SCHECKLocal storm report, Jul 8, 6:33 PM MDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
733 PM CDT WED JUL 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TORNADO 5 W PORTAL 49.00N 102.66W
07/08/2009 BURKE ND FIRE DEPT/RESCUE
TORNADO ON THE GROUND FOR A FEW MINUTES THEN LIFTED BUT
FUNNEL CLOUD IS STILL PRESENT.
&&
VROLLERThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 6:01 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, McKenzie | 59 min |
| Jul 8, 6:14 PM MDT | Tornado Warning | BIS | Billings, Golden Valley | 31 min |
| Jul 8, 6:19 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Slope and 1 more | 56 min |
| Jul 8, 6:23 PM MDT | Tornado Warning | BIS | Slope | 37 min |
| Jul 8, 6:25 PM MDT | Tornado Warning | BIS | Burke, Divide | 35 min |
| Jul 8, 6:30 PM MDT | Tornado Warning | BIS | Billings, Golden Valley | 30 min |
| Jul 8, 6:44 PM MDT | Tornado Warning | BIS | Billings, Stark | 31 min |
| Jul 8, 6:56 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Hettinger and 6 more | 64 min |
| Jul 8, 6:56 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Burke, Renville, Ward | 64 min |
| Jul 8, 7:10 PM MDT | Tornado Warning | BIS | Burke, Renville, Ward | 35 min |
| Jul 8, 7:14 PM MDT | Tornado Warning | BIS | Billings, Dunn | 31 min |
| Jul 8, 7:26 PM MDT | Severe Thunderstorm Warning | BIS | Burke, Divide, Williams | 64 min |
| Jul 8, 7:41 PM MDT | Tornado Warning | BIS | Bottineau, Burke, Renville | 34 min |
| Jul 8, 7:41 PM MDT | Tornado Warning | BIS | Burke | 34 min |
| Jul 8, 7:49 PM MDT | Tornado Warning | BIS | Dunn, Stark | 16 min |
| Jul 8, 7:58 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Grant and 10 more | 62 min |
| Jul 8, 8:10 PM MDT | Tornado Warning | BIS | Stark | 35 min |
| Jul 8, 8:16 PM MDT | Severe Thunderstorm Warning | BIS | Bottineau, Burke, Mountrail, Renville, Ward | 10 min |
| Jul 8, 8:21 PM MDT | Tornado Warning | BIS | Bottineau, Burke, Renville, Ward | 35 min |
| Jul 8, 8:43 PM MDT | Tornado Warning | BIS | Dunn, Mercer, Stark | 32 min |
| Jul 8, 8:54 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Dunn, Grant, Hettinger, McLean, Mercer and 4 more | 66 min |
| Jul 8, 8:55 PM MDT | Tornado Warning | BIS | Stark | 35 min |
| Jul 8, 9:07 PM MDT | Severe Thunderstorm Warning | BIS | Emmons, Logan, McIntosh | 53 min |
| Jul 8, 9:13 PM MDT | Tornado Warning | BIS | Mercer, Morton, Oliver, Stark | 32 min |
| Jul 8, 9:23 PM MDT | Areal Flood Advisory | BIS | Billings, Dunn, McKenzie, McLean, Mercer, Morton and 4 more | 6 hr |
| Jul 8, 9:55 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Emmons, McLean, Mercer, Morton, Oliver and 1 more | 65 min |
| Jul 8, 9:58 PM MDT | Severe Thunderstorm Warning | BIS | Adams, Emmons, Grant, Hettinger, Morton, Sioux and 1 more | 62 min |
| Jul 9, 12:09 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 66 min |
Nearby
Tornado Warnings in North Dakota, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.